A unique constellation of symptoms due to Baclofen toxicity in a previously well child: A Case report and literature Review
Nancy George, Jaclyn Otero, MD, Alexandra Milloff Butler
Department of Pediatrics, Shands Hospital for Children, University of Florida, Gainesville, Florida, USA
Abstract

We describe a previously healthy 5 year old girl who presented with acute onset of depressed mental status, new-onset seizure activity, mydriasis, bradycardia, hypothermia and respiratory depression. At the time that she started seizing, she fell and sustained minor head trauma. After stabilization in the emergency department and when the patient had returned to normal sensorium, she disclosed an ingestion of several pills forced on her by her older sister, identified to be another family member's Baclofen. In this report we describe the mechanism of Baclofen action, the risk of harm from Baclofen overdose or toxicity, and the importance of having a high index of suspicion for ingestion in cases that clinically fit the timeline for an ingestion or exposure event, even when there is initially no corroborating history.
Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.